MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Catalog Number 25MJ-501
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 25mm masters series mechanical heart valve was selected for an implant.During the procedure, at the time of installation it developed crumbling and broke.Device was replaced with an unknown device that completed the procedure.The patient is stable.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 25mm masters series mechanical heart valve was selected for an implant.During the procedure, at the time of installation it developed crumbling and broke and was recovered from the patient.Device was replaced with an unknown device that completed the procedure.The patient is stable.
 
Additional Manufacturer Narrative
An event of leaflet fracture was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received the cause of the leaflet fracture could not be conclusively determined.The damage may have been caused by some external force applied to the valve which overstressed the carbon material.
 
Additional Manufacturer Narrative
An event of leaflet dislodgement and fracture was reported.The investigation found that one leaflet was received intact while the other leaflet was dislodged and not returned.The orifice was undamaged.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.While the root cause of the leaflet fracture could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflet.The damage may have been caused by some external force applied to the valve which overstressed the carbon material.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18014137
Report Number2135147-2023-04705
Device Sequence Number7478722
Product Code LWQ
UDI-Device Identifier05415067045010
UDI-Public(01)05415067045010(17)270908(10)C00003983
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number25MJ-501
Device Lot NumberC00003983
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer11/01/2023
04/25/2024
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date11/20/2023
05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale